Alert archive / New Mexico / Flash Flood Warnings in 2011
Flash Flood Warning 7, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 19, 2011, 1:05 PM MDT for Grant County, Sierra County, New Mexico. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2011, 1:05 PM MDT (19:05 UTC)
- Expired
- Jul 19, 2011, 3:00 PM MDT
- In force
- 115 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 161 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2741 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
284 WGUS54 KEPZ 191905 FFWEPZ NMC017-051-192100- /O.NEW.KEPZ.FF.W.0007.110719T1905Z-110719T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 105 PM MDT TUE JUL 19 2011 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN GRANT COUNTY IN SOUTHWEST NEW MEXICO... WEST CENTRAL SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 300 PM MDT * AT 104 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... KINGSTON... IRON CREEK CAMPGROUND... ROCKY CANYON CAMPGROUND... BLACK CANYON CAMPGROUNDS... PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS AND MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. EXCESSIVE RAINFALL CAN QUICKLY TURN DRY CANYONS AND ARROYOS INTO RAGING RIVERS...EVEN IN AREAS FAR FROM WHERE RAIN HAS FALLEN. DO NOT ATTEMPT TO CROSS FLOODED ARROYOS. SWIFTLY MOVING WATER CAN CARVE DEEP CHANNELS IN PREVIOUSLY SHALLOW WASHES...AND WATER CAN BE MUCH DEEPER THAN IT APPEARS. IF YOUR ROUTE BECOMES CUT OFF BY FLOODED ARROYOS...WAIT FOR FLOOD WATERS TO RECEDE. && LAT...LON 3321 10779 3291 10766 3283 10792 3320 10810 $$ PARK
1 follow-up statement
647 WGUS74 KEPZ 192053 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 253 PM MDT TUE JUL 19 2011 NMC017-051-192107- /O.EXP.KEPZ.FF.W.0007.000000T0000Z-110719T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRANT NM-SIERRA NM- 253 PM MDT TUE JUL 19 2011 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL SIERRA AND NORTHEASTERN GRANT COUNTIES WILL BE ALLOWED TO EXPIRE AT 300 PM MDT... HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS OR STREAMS IN THE WARNED AREA HAVE RECEDED OR ARE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3321 10779 3291 10766 3283 10792 3320 10810 $$ PARK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:55 AM MDT, 9 hours 10 minutes earlier.
Area forecast discussion, Jul 19, 3:55 AM MDT, 9 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 355 AM MDT TUE JUL 19 2011 .SYNOPSIS... A SOUTHEASTERLY FLOW WILL CAUSE GRADUALLY INCREASING MOISTURE ACROSS THE REGION...WHICH WILL RESULT IN ISOLATED LOWLAND AND MOUNTAIN THUNDERSTORMS THIS AFTERNOON AND EVENING. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY. DAY TIME TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL WITH AFTERNOON HIGHS NEAR 100 FOR THE LOWLAND DESERTS. MOISTURE WILL CONTINUE TO INCREASE THROUGH THE WEEK WITH LOCALLY HEAVY RAINFALL POSSIBLE BY THE WEEKEND. && .DISCUSSION... SATELLITE IMAGERY INDICATES A BROAD PLUME OF MOISTURE STRADDLING THE ARIZONA-NEW MEXICO STATE LINE. THIS PLUME IS BEING PULLED UP BY A HIGH CENTERED OVER THE MIDDLE OF THE COUNTRY AND A TROUGH POSITIONED ON THE WEST COAST. SHORT RANGE MODELS PROJECT THAT SOME OF THE MOISTURE WILL BEGIN TO SPREAD MORE TO THE EAST OVER THE LOCAL AREA. AS A RESULT MAINLY ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AREA WIDE THIS AFTERNOON AND EVENING. BEST CHANCE FOR MEASURABLE RAIN WILL REMAIN OVER THE HIGHER MOUNTAINS AND WEST OF THE CONTINENTAL DIVIDE FOR TODAY. TEMPERATURES WILL REMAIN ON THE WARM SIDE AS A RESULT OF THE LINGERING AFFECTS OF THE HIGH ALOFT. A LOW LEVEL EASTERLY FLOW WILL MAINTAIN WINDS OF 5 TO 15 MPH ACROSS THE AREA. FOR WEDNESDAY AND THURSDAY...PART OF THE WEST COAST TROUGH WILL MOVE INLAND AND FLATTEN THE HIGH. THE SYSTEM WILL ALSO PULL SOME OF THE MOISTURE PLUME EASTWARD...FURTHER INCREASING MOISTURE ACROSS THE STATE. THUNDERSTORM DEVELOPMENT WILL BE AIDED BY THE INCREASED MOISTURE...PLUS A LITTLE HELP FROM AND APPROACHING UPPER LEVEL EASTERLY WAVE FROM THE GULF OF MEXICO REGION. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE BOTH DAYS WITH SOMEWHAT HIGHER RAIN AMOUNTS THAN TODAY. PRECIPITABLE WATER AMOUNTS WILL HOVER AROUND AN INCH WHICH IS INDICATIVE OF A MODERATE RAIN FALL POTENTIAL FROM STORMS. FOR FRIDAY AND THE WEEKEND...MOISTURE LEVELS WILL CONTINUE TO INCREASE WITH PRECIPTABLE WATER VALUES EXPECTED TO REACH A 130 PERCENT OF NORMAL. LOCALLY HEAVY RAINFALL MAY BE POSSIBLE FROM ANY THUNDERSTORMS THAT OCCUR. THUNDERSTORM DEVELOPMENT WILL BE AIDED AN UPPER LEVEL WAVE THAT WILL LINGER IN THE AREA FOR AT LEAST PART OF THE WEEKEND. A TROPICAL SYSTEM OFF THE WEST COAST OF MEXICO WILL ALSO HELP STREAM SUB TROPICAL MOISTURE OVER THE LOCAL AREA DURING THE WEEKEND. SCATTERED SHOWERS AND THUNDERSTORMS AREA WIDE ARE EXPECTED TO OCCUR MAINLY LATE AFTERNOON AND EVENING WITH MORE ISOLATED STORMS AT OTHER TIMES. && .AVIATION...VALID 19/12Z-20/12Z... VFR CONDS XPCTD. ISOLD -TSRA BKN060-080 EXPECTED WEST OF A KDMN- KSVC LINE AND OVER THE HIGHER ELEVATIONS AFT 18Z. ISOLD -TSRA FOR ALL AREAS AFT 00Z. WINDS GENERALLY 120 AT 10-15KTS ALL TERMINALS. && .FIRE DISCUSSION... MAINLY ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH TUESDAY OVER THE HIGHER ELEVATIONS. MOISTURE WILL BE INCREASING ACROSS THE REGION THROUGH THE WEEK WITH INCREASING CHANCES FOR THUNDERSTORMS THE LATER HALF OF THE WEEK FOR ALL AREAS. SOME LOCALLY HEAVY RAIN IS POSSIBLE FOR THE END OF THE WEEK AS STORMS WILL MOVE VERY SLOWLY. TEMPERATURES OVER THE PLAINS WILL REMAIN IN THE 95-100 DEGREE RANGE FOR THE WEEK BUT MINIMUM RELATIVE HUMIDITIES SHOULD REMAIN AT OR ABOVE 15 PERCENT WITH GOOD OVERNIGHT RECOVERIES. WINDS WILL BE DECREASING STARTING TUESDAY WITH MOST LOCATIONS AT 10 MPH OR LESS THROUGH THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 99 78 100 78 101 / 10 20 10 20 20 SIERRA BLANCA TX 95 74 96 75 97 / 10 20 10 20 20 LAS CRUCES 99 76 100 76 101 / 10 20 10 20 20 ALAMOGORDO 97 74 98 75 98 / 20 20 20 20 30 CLOUDCROFT 75 53 76 53 76 / 20 20 30 20 30 TRUTH OR CONSEQUENCES 97 74 97 75 98 / 10 20 20 20 20 SILVER CITY 89 64 88 64 89 / 20 30 30 30 30 DEMING 98 75 97 76 99 / 10 20 20 30 20 LORDSBURG 97 74 97 75 97 / 20 30 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/04
Hazardous weather outlook, Jul 19, 11:17 AM MDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1117 AM MDT TUE JUL 19 2011 NMZ022>025-030>032-TXZ055-056-201715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1117 AM MDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS THIS AFTERNOON...MAINLY OVER MOUNTAINS. ISOLATED THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS OVER MOUNTAINS EACH AFTERNOON...WITH ISOLATED THUNDERSTORMS ALL AREAS EACH EVENING. THUNDERSTORMS MAY BECOME MORE NUMEROUS AFTER FRIDAY...WITH SOME LOCAL FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO LOCAL LAW ENFORCEMENT AND THIS OFFICE.
Nearby
Flash Flood Warnings in New Mexico, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.